Alert archive / Indiana / Areal Flood Warnings in 2009
Areal Flood Warning 21, NWS Indianapolis, IN
NWS Indianapolis, IN issued this areal flood warning at May 16, 2009, 2:33 AM EDT for Carroll County, Fountain County, Tippecanoe County, Indiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 16, 2009, 2:33 AM EDT (06:33 UTC)
- Expired
- May 16, 2009, 2:30 PM EDT
- In force
- 12 hr
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Carroll County, IN, Fountain County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 97 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.6 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 850 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS43 KIND 160633
FLWIND
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
233 AM EDT SAT MAY 16 2009
INC015-045-157-161830-
/O.NEW.KIND.FA.W.0021.090516T0633Z-090516T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL IN-TIPPECANOE IN-FOUNTAIN IN-
233 AM EDT SAT MAY 16 2009
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* FLOOD WARNING FOR...
CARROLL COUNTY IN NORTH CENTRAL INDIANA...
NORTHERN FOUNTAIN COUNTY IN WEST CENTRAL INDIANA...
TIPPECANOE COUNTY IN WEST CENTRAL INDIANA...
THIS INCLUDES THE CITY OF LAFAYETTE...
* UNTIL 230 PM EDT SATURDAY
* RECENT HEAVY RAINS FROM LAST EVENING HAVE RESULTED IN FLOODING IN
URBAN AND RURAL AREAS THROUGHOUT THE AREA. ALTHOUGH THE HEAVY
RAIN HAS ENDED...BE AWARE THAT FLOODING MAY LINGER LONG AFTER THE
RAIN HAS ENDED.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO
HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO
FLOODING WHEN WATER BEGINS RISING.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 4071 8651 4070 8640 4050 8640 4046 8669
4027 8675 4024 8710 4012 8712 4011 8741
4017 8743 4038 8710 4057 8708 4058 8678
4069 8677 4075 8654
$$
JAS2 follow-up statements
000
WGUS83 KIND 161010
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 AM EDT SAT MAY 16 2009
INC015-045-157-161830-
/O.CON.KIND.FA.W.0021.000000T0000Z-090516T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-FOUNTAIN-TIPPECANOE-
610 AM EDT SAT MAY 16 2009
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT SATURDAY FOR
NORTHERN FOUNTAIN...TIPPECANOE AND CARROLL COUNTIES...
HEAVY AMOUNTS OF RAINFALL OCCURRED LAST EVENING WITH RADAR ESTIMATES
OF UP TO THREE INCHES OF RAIN IN SPOTS. LAW ENFORCEMENT REPORTS
SEVERAL COUNTY ROADS IN THE AREA ARE CLOSED DUE TO FLOODING.
ALSO...STATE ROUTE 18 NEAR U.S. ROUTE 421 IS DOWN TO ONE LANE DUE TO
FLOODING. ALTHOUGH THE HEAVY RAIN HAS ENDED...BE AWARE THAT FLOODING
MAY LINGER LONG AFTER THE RAIN HAS ENDED.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 4071 8651 4070 8640 4050 8640 4046 8669
4027 8675 4024 8710 4012 8712 4011 8741
4017 8743 4038 8710 4057 8708 4058 8678
4069 8677 4075 8654
$$
JAS000
WGUS83 KIND 161548
FLSIND
FLOOD STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1148 AM EDT SAT MAY 16 2009
INC015-045-157-161830-
/O.CON.KIND.FA.W.0021.000000T0000Z-090516T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CARROLL-FOUNTAIN-TIPPECANOE-
1148 AM EDT SAT MAY 16 2009
...THE FLOOD WARNING REMAINS IN EFFECT UNTIL 230 PM EDT FOR NORTHERN
FOUNTAIN...TIPPECANOE AND CARROLL COUNTIES...
HEAVY AMOUNTS OF RAINFALL OCCURRED LAST EVENING WITH RADAR ESTIMATES
OF UP TO THREE INCHES OF RAIN IN SPOTS. LAW ENFORCEMENT REPORTS
SEVERAL COUNTY ROADS IN THE AREA ARE CLOSED DUE TO FLOODING.
ALSO...STATE ROUTE 18 NEAR U.S. ROUTE 421 IS DOWN TO ONE LANE DUE TO
FLOODING. ALTHOUGH THE HEAVY RAIN HAS ENDED...BE AWARE THAT FLOODING
MAY LINGER LONG AFTER THE RAIN HAS ENDED.
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN REPORTED.
STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT EXPECTED.
HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY PRECAUTIONS
IMMEDIATELY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLOOD WARNING MEANS FLOODING IS OCCURRING OR IS IMMINENT. MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS
WATER COVERED BRIDGES...DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO
CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING
WATER MOVE UP TO HIGHER GROUND.
&&
LAT...LON 4071 8651 4070 8640 4050 8640 4046 8669
4027 8675 4024 8710 4012 8712 4011 8741
4017 8743 4038 8710 4057 8708 4058 8678
4069 8677 4075 8654
$$
KOCHWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this areal flood warning went out at May 16, 12:50 AM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, May 16, 12:50 AM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1250 AM EDT SAT MAY 16 2009 .AVIATION...DISCUSSION FOR 06Z TAFS. LEADING EDGE OF SQ LN HAS PASSED THRU ALL THE TERMINALS XCPT FOR KBMG...WITH A COUPLE OF HRS OF RAIN/EMBEDDED THUNDER LINGERING TO THE REAR OF THE SQ LN. BASED ON RADAR TRENDS...MOST OF THE SHWR/TSTM THREAT SHOULD HV ENDED ACRS THE TERMINALS BY 160800Z. PD OF MVFR CIGS XPCTD TIL AFT FROPA LTR THIS MORN...WITH AN IMPRVG TREND IN THE CIGS BY THE AFT HRS. && .DISCUSSION PRIMARY CONCERN IS HEAVY RAIN AND STRONG STORM THREAT TONIGHT WHILE BUILDING RIDGE BRINGS EXTENDED DRY PATTERN LATE SATURDAY INTO MID WEEK AT LEAST. QUITE ACTIVE CONVECTION ACROSS NRN IL AS WARM FRONT PUSHES NORTH ACROSS CENTRAL ILLINOIS AND INDIANA. TEMPERATURES REACHING MID 70S TO LOWER 80S WHILE SURFACE DEWPOINTS HAVE OR WILL CLIMB TO MID AND UPPER 60S LATE AFTERNOON AND EVENING. MODELS HAVE COME INTO BETTER AGREEMENT AND FORECAST WILL BE A BLEND OF THESE. ONE AREA OF DIFFERENCE HOWEVER WAS IN QPF FOR TONIGHT WHICH HAS BEARING ON FLOOD WATCH. CHOSE TO AVERAGE GFS AND NAM QPF AND MOS GUIDANCE DATA BRINGING FCST QPFS AROUND ONE INCH TONIGHT. TONIGHT...SOMEWHAT MORE UNSTABLE RELATIVE TO CONDITIONS TWO NIGHTS BACK. DYNAMICS NOT QUITE AS STRONG AS TWO NIGHTS BACK WITH STRONGEST 850MB WINDS PUSHING NORTH OF FCST AREA BEFORE STORMS ARRIVE. END RESULT WILL STILL BE SUFFICIENT SHEAR AND INSTABILITY FOR POTENTIAL SEVERE ESPECIALLY EARLY IN EVENT OVER OUR NORTHWEST COUNTIES. HOWEVER GIVEN MARGINAL AMOUNT OF SEVERE CONVECTION TWO DAYS BACK AND TONIGHTS CONDITIONS SLIGHTLY LESS CONDUCIVE...ALONG WITH LATE NIGHT LESS FAVORABLE SEVERE WEATHER TIMING...DO NOT THINK SEVERE THREAT IS QUITE AS GREAT AS WEDNESDAY. GIVEN DECENT INFLUX OF DEEP LAYER MOISTURE...EXPECT HEAVY RAIN TO BE A THREAT BUT AGAIN NOT AS SERIOUS AS TWO DAYS AGO. HOWEVER...WITH ELEVATED STREAMS AND SATURATED SOIL...FLOODING REMAINS POSSIBLE IN HIGHEST QPF AREA CENTERED NEAR LAFAYETTE AND THUS HAVE INTRODUCED FLOOD WATCH. SATURDAY...MODELS MAINTAIN SOME PCPN ACROSS SOUTHERN COUNTIES DURING MORNING AS CDFNT PUSHES ACROSS OHIO RIVER. NO SIGNIFICANT CHANGE TO ONGOING FCST WITH THIS. BY LATE IN DAY SATURDAY SUN SHOULD BE SHINING IN NW COUNTIES WITH REMAINING HIGH CLOUDS THINNING AND CLEARING IN SOUTHEAST. SATURDAY NIGHT INTO TUESDAY...BUILDING SURFACE HIGH PRESSURE AND UPPER RIDGE TAKES CONTROL PROVIDNING DRY WEATHER. LOW DEWPOINTS AND LIGHT WINDS UNDER CLEAR SKIES SUNDAY AND MONDAY NIGHT MAY ALLOW FOR A FEW LOCATIONS TO BRIEFLY TOUCH UPPER 30S THOUGH WET AND WARM GROUND SHOULD PREVENT ANY CHANCE FOR FROST. WEDNESDAY THROUGH FRIDAY...FRONTAL BOUNDARY WILL HAVE PUSHED BACK INTO GREAT LAKES WITH SYSTEMS TRAVERSING NORTH PERIPHERY OF RIDGE FIRING CONVECTIVE SYSTEMS IN NORTHWEST FLOW. CENTRAL INDIANA SHOULD REMAIN ON SOUTH EDGE OF THIS STAYING DRY AND WARM BUT BEARS WATCHING FOR INTRODUCTION OF RAIN CHANCES AS EARLY AS WEDNESDAY. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...JAS PUBLIC...DT
Hazardous weather outlook, May 15, 3:55 PM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 355 PM EDT FRI MAY 15 2009 INZ036>049-051>057-060>065-067>072-162000- MONTGOMERY-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY- OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN- BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 355 PM EDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER TONIGHT ACROSS MUCH OF CENTRAL INDIANA...MAINLY NORTH OF A SULLIVAN TO NEW CASTLE LINE. ISOLATED THUNDERSTORMS WILL OCCUR THIS EVENING WHILE A SOLID LINE OF SHOWERS AND THUNDERSTORMS MOVES THROUGH AFTER MIDNIGHT. THE MAIN THREATS FROM THE STORMS WILL BE HEAVY RAIN THAT MAY CAUSE FLOODING. NICKEL SIZE HAIL AND WIND GUSTS TO 60 MPH ARE POSSIBLE IN THE STRONGEST STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT. RIVERS AND STREAMS WILL REMAIN IN FLOOD WITH ELEVATED FLOODING LEVELS POSSIBLE FROM RAINS OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. EXTENSIVE FLOODING ALONG THE BIG BLUE RIVER...EAST FORK WHITE RIVER...EEL RIVER...MUSCATATUCK RIVER...WABASH RIVER...WHITE RIVER...AND MANY SMALLER STREAMS AND CREEKS WILL CONTINUE THROUGH THE WEEKEND. PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR SPECIFIC RIVER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035-162000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN- 355 PM EDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER TONIGHT. ISOLATED THUNDERSTORMS WILL OCCUR THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WILL ARRIVE AROUND MIDNIGHT AND LAST THROUGH DAYBREAK. THE MAIN THREATS FROM THE STORMS WILL BE FLOODING FROM THE HEAVY RAINS. HAIL TO NICKEL SIZE AND WIND GUSTS TO 60 MPH WILL ALSO BE POSSIBLE. AN ISOLATED TORNADO CANNOT BE RULED OUT. RIVERS AND STREAMS WILL REMAIN IN FLOOD AND ELEVATED FLOODING LEVELS WILL BE POSSIBLE WITH THE ADDITIONAL HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FLOODING ALONG WABASH RIVER AND TRIBUTARIES WILL CONTINUE THROUGH THE WEEKEND. PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR SPECIFIC RIVER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Local storm report, May 15, 10:26 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1026 PM EDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 PM TSTM WND GST 5 SW LAFAYETTE 40.36N 86.94W
05/15/2009 E50 MPH TIPPECANOE IN TRAINED SPOTTER
&&
JKWIATKOLocal storm report, May 15, 10:47 PM EDT, 3 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1047 PM EDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1033 PM HAIL NEW RICHMOND 40.19N 86.98W
05/15/2009 U0.50 INCH MONTGOMERY IN TRAINED SPOTTER
1015 PM TSTM WND DMG ATTICA 40.29N 87.25W
05/15/2009 FOUNTAIN IN LAW ENFORCEMENT
ONE TREE DOWN OF UNKNOWN SIZE AT 170 SOUTH
1015 PM FLASH FLOOD ATTICA 40.29N 87.25W
05/15/2009 FOUNTAIN IN LAW ENFORCEMENT
US 41 IS FLOODED TO A DEPTH OF ONE FOOT
1024 PM TSTM WND GST MARSHALL 39.85N 87.19W
05/15/2009 M69 MPH PARKE IN TRAINED SPOTTER
&&
HEROLDLocal storm report, May 15, 11:36 PM EDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1136 PM EDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1126 PM HAIL 3 S THORNTOWN 40.09N 86.61W
05/15/2009 U0.25 INCH BOONE IN AMATEUR RADIO
&&
HEROLDLocal storm report, May 15, 11:43 PM EDT, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1143 PM EDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM TSTM WND DMG CLARKS HILL 40.25N 86.72W
05/15/2009 TIPPECANOE IN AMATEUR RADIO
BARN DESTROYED. FOUR OTHER BUILDINGS DAMAGED NEAR CR 700E
AND SR28 NEAR US52.
&&
JKWIATKOLocal storm report, May 16, 12:09 AM EDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1209 AM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD 2 E CLINTON 39.66N 87.37W
05/15/2009 PARKE IN AMATEUR RADIO
WATER FLOWING OVER ROADS INCLUDING AT HIGHWAY 41 NEAR
LYFORD AND POINTS NORTH
&&
HEROLDLocal storm report, May 16, 12:52 AM EDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
1252 AM EDT SAT MAY 16 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL HOPE 39.30N 85.77W
05/15/2009 E1.75 INCH BARTHOLOMEW IN TRAINED SPOTTER
ESTIMATED 70 MPH WIND
0849 PM HAIL 4 S PINE VILLAGE 40.39N 87.25W
05/15/2009 E0.25 INCH WARREN IN PUBLIC
0919 PM HAIL LAFAYETTE 40.41N 86.87W
05/15/2009 E1.00 INCH TIPPECANOE IN EMERGENCY MNGR
0919 PM HAIL LAFAYETTE 40.41N 86.87W
05/15/2009 E0.25 INCH TIPPECANOE IN EMERGENCY MNGR
1008 PM HAIL LAFAYETTE 40.41N 86.87W
05/15/2009 E1.00 INCH TIPPECANOE IN STORM CHASER
1015 PM FLASH FLOOD ATTICA 40.29N 87.25W
05/15/2009 FOUNTAIN IN LAW ENFORCEMENT
US 41 IS FLOODED TO A DEPTH OF ONE FOOT
1015 PM TSTM WND DMG ATTICA 40.29N 87.25W
05/15/2009 FOUNTAIN IN LAW ENFORCEMENT
ONE TREE DOWN OF UNKNOWN SIZE AT 170 SOUTH
1024 PM TSTM WND GST MARSHALL 39.85N 87.19W
05/15/2009 M69.00 MPH PARKE IN TRAINED SPOTTER
1025 PM TSTM WND GST 5 SW LAFAYETTE 40.36N 86.94W
05/15/2009 E50.00 MPH TIPPECANOE IN TRAINED SPOTTER
1033 PM HAIL NEW RICHMOND 40.19N 86.98W
05/15/2009 U0.50 INCH MONTGOMERY IN TRAINED SPOTTER
1040 PM TSTM WND DMG CLARKS HILL 40.25N 86.72W
05/15/2009 TIPPECANOE IN AMATEUR RADIO
BARN DESTROYED. FOUR OTHER BUILDINGS DAMAGED NEAR CR 700E
AND SR28 NEAR US52.
1100 PM FLOOD 2 E CLINTON 39.66N 87.37W
05/15/2009 PARKE IN AMATEUR RADIO
WATER FLOWING OVER ROADS INCLUDING AT HIGHWAY 41 NEAR
LYFORD AND POINTS NORTH
1126 PM HAIL 3 S THORNTOWN 40.09N 86.61W
05/15/2009 U0.25 INCH BOONE IN AMATEUR RADIO
&&
JKWIATKOThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 8:11 PM EDT | Severe Thunderstorm Warning | IND | Warren | 64 min |
| May 15, 8:17 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Tippecanoe | 43 min |
| May 15, 8:32 PM EDT | Tornado Warning | IND | Warren | 24 min |
| May 15, 8:55 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 65 min |
| May 15, 9:01 PM EDT | Flash Flood Warning | IND | Warren | 4 hr |
| May 15, 9:24 PM EDT | Areal Flood Warning | IND | Carroll, Clinton, Fountain, Tippecanoe, Vermillion | 6 hr |
| May 15, 9:26 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion, Warren | 64 min |
| May 15, 10:15 PM EDT | Severe Thunderstorm Warning | IND | Carroll | 30 min |
| May 15, 10:26 PM EDT | Flash Flood Warning | IND | Carroll, Fountain, Tippecanoe | 4 hr |
| May 15, 10:38 PM EDT | Areal Flood Warning | IND | Fountain, Montgomery, Parke, Vermillion | 4 hr |
| May 15, 10:40 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Tippecanoe | 50 min |
| May 15, 11:00 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery, Putnam | 45 min |
| May 15, 11:24 PM EDT | Severe Thunderstorm Warning | IND | Howard | 36 min |
| May 15, 11:32 PM EDT | Areal Flood Warning | IND | Clay, Putnam, Vigo | 3 hr |
| May 15, 11:41 PM EDT | Areal Flood Warning | IND | Clay, Putnam, Vigo | 3 hr |
| May 16, 1:07 AM EDT | Areal Flood Warning | IND | Warren | 12 hr |
| May 16, 11:02 AM EDT | River Flood Warning | IND | Morgan, Owen | 12 hr |
| May 16, 1:01 PM EDT | Areal Flood Warning | IND | Warren | 6 hr |
| May 16, 2:30 PM EDT | Areal Flood Warning | IND | Carroll, Fountain, Tippecanoe | 6 hr |
Nearby
Areal Flood Warnings in Indiana, 2009Every areal flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.